Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 9, NWS Milwaukee, WI

October 27, 20115 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Oct 27, 2011, 3:28 AM CDT for 5 counties in Wisconsin. It took effect at Oct 28, 2011, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:28 AM CDT (08:28 UTC)
In effect from
Oct 28, 2011, 1:00 AM CDT
Expired
Oct 28, 2011, 7:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS73 KMKX 270828
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT THU OCT 27 2011

...FROST EXPECTED LATER TONIGHT...

.WEAK HIGH PRESSURE WILL BRING A PERIOD OF MOSTLY CLEAR SKIES AND
LIGHT WINDS TO SOUTHERN WISCONSIN TONIGHT. THIS WILL ALLOW TEMPERATURES
TO FALL INTO THE 30S AT MANY LOCATIONS. THOUGH MANY PLACES INLAND
HAVE ALREADY HAD SEVERAL WIDESPREAD FROST OCCURRENCES...AREAS NEAR
LAKE MICHIGAN HAVE NOT...ESPECIALLY IN THE MILWAUKEE URBAN AREAS.

WIZ052-060-066-071-072-271630-
/O.NEW.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/
SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
MILWAUKEE...RACINE...KENOSHA
328 AM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY.

* TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...MID 30S MOST PLACES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE
  KILLED IF LEFT UNCOVERED


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HENTZ
3 follow-up statements
168 
WWUS73 KMKX 271548
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CDT THU OCT 27 2011

...FROST EXPECTED LATER TONIGHT...

.WEAK HIGH PRESSURE WILL BRING A PERIOD OF MOSTLY CLEAR SKIES AND
LIGHT WINDS TO SOUTHERN WISCONSIN TONIGHT. THIS WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S AT MANY LOCATIONS. MANY
PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST
OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN HAVE
NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA.

WIZ052-060-066-071-072-280000-
/O.CON.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/
SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
MILWAUKEE...RACINE...KENOSHA
1048 AM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

* TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE
  LAKE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
WOOD
476 
WWUS73 KMKX 272035
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU OCT 27 2011

...FROST EXPECTED LATER TONIGHT...

.WEAK HIGH PRESSURE WILL BRING A PERIOD OF DECREASING CLOUDS AND
LIGHT WINDS TO SOUTHERN WISCONSIN LATER TONIGHT. THIS WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S AT MANY LOCATIONS. MANY
PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST
OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN HAVE
NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA.

WIZ052-060-066-071-072-280445-
/O.CON.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/
SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
MILWAUKEE...RACINE...KENOSHA
335 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. 

* TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING.

* TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE 
  LAKE. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE 
  KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
WOOD
579 
WWUS73 KMKX 280839
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT FRI OCT 28 2011

...FROST EARLY THIS MORNING...

.WEAK HIGH PRESSURE BROUGHT MOSTLY CLEAR SKIES AND LIGHT WINDS 
EARLY THIS MORNING...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S
AT MANY LOCATIONS. MANY PLACES INLAND HAVE ALREADY HAD SEVERAL
WIDESPREAD FROST OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN
HAVE NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA.

WIZ052-060-066-071-072-281200-
/O.CON.KMKX.FR.Y.0009.000000T0000Z-111028T1200Z/
SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
MILWAUKEE...RACINE...KENOSHA
339 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...INTO EARLY THIS MORNING.

* TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE 
  LAKE. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE 
  KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HENTZ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:19 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 27, 3:19 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 AM CDT THU OCT 27 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

250 MB UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY EARLY
THIS MORNING WITH MAIN UPPER JET ACROSS THE EASTERN GREAT LAKES.
WEAK UPPER DIVERGENCE BRINGING SOME MID/HIGH LEVEL CLOUDS.  VIRGA
SEEN ON AREA 88D'S WILL REMAIN SOUTH OF THE FORECAST AREA.

NORTHEAST LOW OFF LAKE MICHIGAN CONFINED TO BELOW 3 THSD FT.
THEREFORE DO NOT EXPECT MUCH IN LAKE SHOWER POTENTIAL...ESPECIALLY
AS THE LOW LEVEL WINDS BECOME MORE NORTHWEST BY MID MORNING.
EXPECTED TO SHIFT SOUTHEAST INTO THE REGION TONIGHT AND LINGER ON
THURSDAY.

BY AFTERNOON MID LEVEL TROUGH AXIS SHIFTS JUST TO THE EAST.  HOWEVER
COLD 500 MB TEMPS OF -32C OVER SOUTHEAST WISCONSIN AND SOME CYCLONIC
FLOW.  LAPSE RATES OF 8.5 TO 9.5 C.KM BELOW 700 MB AND SOME RESIDUAL
MOISTURE MAY BRING SCATTERED/ISOLATED SHOWERS THIS AFTERNOON.

WEAK RIDGE MOVES ACROSS THE FORECAST AREA TONIGHT.  HOWEVER HIGH
CLOUDS SHOULD INCREASE FROM THE NORTHWEST AHEAD OF NEXT SHORTWAVE.
ONLY EAST SECTIONS OF LAKESHORE COUNTIES HAVE NOT HAVE WIDESPREAD
FROST.  EXPECT SOME FROST THERE TONIGHT...BUT CONDITIONS LESS THAN
IDEAL DUE TO DEVELOPING SOUTH WINDS LATE TONIGHT ALONG WITH THE
INCREASING HIGH CLOUDS.  ENOUGH OF A FROST POTENTIAL FOR HEADLINES.

FRIDAY - CONFIDENCE...MEDIUM
2 DISTINCT 500 MILLIBAR VORTICITY MAXIMA NOTED WITHIN THE
APPROACHING TROUGH. ONE DRIVES TO OUR SOUTH CLOSER TO THE NOSE OF
THE 250 MILLIBAR JET MAX. CLOSED CIRCULATION FURTHER NORTH IN THE
VICINITY OF THE UPPER PENINSULA. THOUGH IT APPEARS AS A SPLIT WITH
THESE VORTS...STILL A DECENT AMOUNT OF DIFFERENTIAL CYCLONIC
VORTICITY ADVECTION WITH THE TROUGH. GREATEST INFLUENCE LOOKS TO BE
THE NORTHERN VORT WITH BAND OF 700 VERTICAL MOTION ARCING SOUTH AND
PEAKING ACROSS THE CWA AROUND 18Z. BUFKIT SOUNDINGS REVEAL AN
INVERTED-V LOOK WITH IMPRESSIVE LOW LEVEL LAPSE RATES...IN SOME
CASES NEAR 9.0C. ALMOST TEMPTED TO THROW IN SOME THUNDER BUT CAPE
WITHIN THE COLUMN IS MEAGHER TO NIL SO WILL HOLD OFF ON THAT.

SATURDAY - CONFIDENCE...MEDIUM
SURFACE HIGH PRESSURE RIDGE WILL SLIDE ACROSS THE AREA. UPPER FLOW
BUCKLES UP AHEAD OF THE NEXT WAVE. DECENT DAY EXPECTED AFTER A
CHILLY START. 925 TEMPS SUPPORT READINGS REBOUNDING INTO THE
U40S/L50S.

SATURDAY NIGHT THROUGH SUNDAY NIGHT - CONFIDENCE...MEDIUM
MODELS NOW IN MUCH BETTER AGREEMENT BRING ANOTHER VIGOROUS WAVE INTO
THE AREA. ALLBLEND POPS HAVE GONE FROM SLIGHT CHANCE LEVELS LAST
NIGHT AT THIS TIME INTO THE CHANCE CATEGORY AND HARD TO ARGUE WITH
THIS TREND GIVEN THE MODELS BECOMING MORE IN LINE WITH EACH OTHER.
DECENT 925-850 WARM AIR ADVECTION KICKS IN SATURDAY NIGHT AHEAD OF
THE WAVE. BLEND OF ALL MODELS SUGGESTS THE WESTERN CWA WILL BE MOST
VULNERABLE TO DEVELOPING PRECIP WITHIN THE WAA REGIME. CHANCE POPS
EXPAND ACROSS ALL OF SOUTHERN WI ON SUNDAY AS SURFACE/UPPER LOW TO
BE IN PLACE ACROSS THE AREA. UPPER LOW SLOWLY SHIFTS EAST SUNDAY
NIGHT BUT WILL NEED TO LINGER SOME SLIGHT POPS WITH SURFACE/850
TROUGHS LINGERING FOR MUCH OF THE NIGHT.

MONDAY AND TUESDAY - CONFIDENCE...MEDIUM
LINGERING THERMAL TROUGH EARLY MONDAY GIVES WAY TO INCREASING WARM
AIR ADVECTION RIGHT INTO TUESDAY. THIS PERIOD LOOKS DRY WITH PRECIP
FURTHER BACK TO THE WEST IN THE PLAINS NEAR SW/NE ORIENTED 850
BAROCLINIC ZONE.

TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...LOW
BROAD WEST/SOUTHWEST UPPER FLOW PROGGD TO BRING SOME UPPER JET
SUPPORT IN CONCERN WITH PASSING SURFACE/850 FRONTS. PRECIP DEVELOPS
ON ALL MODELS TUESDAY NIGHT AND CONTINUES INTO WEDNESDAY. THE GFS
SUGGESTS PRECIP WILL COME TO AN END MIDDAY WEDNESDAY WHILE ECMWF HAS
A SLOWER PROGRESSION OF THE MID LEVEL TROUGH AND ALLOWS A SECONDARY
SLUG OF PRECIP TO EXPAND NORTHEAST ALONG THE 850 MILLIBAR BAROCLINIC
ZONE. THE GEMNH SEEMS TO BE SIDING WITH THE GFS UPPER AIR PATTERN
VERSUS THE ECMWF. LOTS OF TIME TO SORT OUT THESE DETAILS. FOR
NOW...ALLBLEND POPS ARE FINE.

&&

.AVIATION/12Z TAFS/...UPPER LEVEL TROUGH WILL GRADUALLY MOVE TOWARD
AND ACROSS THE REGION THIS MORNING. VFR CEILINGS WITH MID/HIGH
LEVEL CLOUDS.

SOME POTENTIAL OF CEILING NEAR AND OVER LAKE MICHIGAN WITH PERIOD OF
LOW LEVEL NORTHEAST WINDS EARLY THIS MORNING.

EXPECT SOME CUMULUS TO DEVELOP LATER THIS MORNING AND AFTERNOON
ALONG WITH THE POSSIBILITY OF INSTABILITY SHOWERS.  GENERALLY VFR
BUT BRIEF MVFR POSSIBLE.

&&

.MARINE...NORTH WINDS WILL CONTINUE TO DIMINISH AS WEAK HIGH PRESSURE
BUILDS TOWARD LAKE MICHIGAN THIS AFTERNOON. CONVERGENT BAND WITH
SHOWERS/WATERSPOUT POTENTIAL UNTIL AROUND 7 AM IN AREAS FROM WIND
POINT SOUTH. AFTER 8 AM CONVERGENT BAND WILL BE MAINLY SOUTH/EAST
OF THE NEAR SHORE WATERS. THIS IN AREAS OF HIGHER NON SUPERCELL
TORNADO PARAMETER. LATEST 06Z NAM AND RUC SHOWS THIS THREAT AREA
MAINLY SOUTH OF THE ILLINOIS BORDER BY 7 AM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 7 AM CDT FRIDAY FOR WIZ052-060-066-
     071-072.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Oct 26, 9:47 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CDT WED OCT 26 2011

WIZ046-047-051-052-056>060-062>072-280300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
947 PM CDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

AREAS OF FROST ARE EXPECTED AFTER MIDNIGHT THURSDAY NIGHT FROM
SHEBOYGAN AND ELKHART LAKE...SOUTH TO CEDARBURG...PORT WASHINGTON...
MILWAUKEE...WATERFORD...SILVER LAKE...RACINE AND KENOSHA. THE
GROWING SEASON HAS ENDED WEST OF THIS AREA ACROSS THE REST OF
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

LMZ643>646-280300-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
947 PM CDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HIGH WAVES UNTIL 1 AM
FROM NORTH POINT LIGHT SOUTH TO WINTHROP HARBOR. THE WAVES SHOULD
DIMINISH BELOW SMALL CRAFT CRITERIA AS WINDS EASE WITH LOW
PRESSURE OVER THE EASTERN GREAT LAKES MOVING OFF TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

REM
WWW.WEATHER.GOV/MKX

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.